MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. VISERA TRANSNASAL ESOPHAGOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. VISERA TRANSNASAL ESOPHAGOVIDEOSCOPE
Model Number PEF-V
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for investigation.The device evaluation confirmed the user report of a separated distal end of the device.Additionally, a leakage was noted from the bending section cover of the device, and there was a crack in the light guide lens.Based on device inspection results, damage to distal section of the device is most likely caused by improper handling.The ifu states the following ¿important information ¿ please read before use: warnings and cautions: do not apply shock to the distal end of the insertion tube, particularly the objective lens surface at the distal end./ do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.¿ the review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.As a result of the device investigation, olympus has concluded that the damage to the device was likely caused by improper handling.Olympus will continue to monitor the field performance of this device.This mdr is being submitted retrospectively as part of a remediation effort related to recent system and process changes.A capa has been opened to manage the actions related to remediation of this issue and any required mdr reporting.
 
Event or Problem Description
As reported, the distal end cover of the visera transnasal esophagovideoscope was damaged.According to the initial reporter, the rubber at the distal tip was been pulled off.This event occurred during reprocessing and therefore had no patient involvement.

Brand Name
VISERA TRANSNASAL ESOPHAGOVIDEOSCOPE
Common Device Name
TRANSNASAL ESOPHAGOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11230519
Report Number8010047-2021-01889
Device Sequence Number17045942
Product Code FDS
UDI-Device Identifier04953170340376
UDI-Public04953170340376
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K001766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPEF-V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2020
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1